Advertisement




More DailyStrength
Health Event Calendar
See what's new on the site
Step-by-step Tutorials
How to use DailyStrength
We're on Facebook
Check out our page
Follow us on Twitter
Read our tweets
Get Cool DS Stuff
Shirts, Hats, Baby Wear
Discussion:
Muscle/Joint Pain??
Watch this 
View More Posts Ignore
I have noticed that I have been getting pretty bad muscle and joint pains since I was diagnosed with the Hyperthyroidism. I don't know if it is from the condition, or if it is from the Methimazole, or if it could be something else?

It mostly seems to be in my wrists/hands or feet, but it seems like I can get sore leg muscles or arm muscles from doing simple things, like shopping. My hands seem to always hurt. They are still functionaly, but just feel sore and cramped alot. I NEVER had any problems before I started taking the medicine.

Has anyone here experienced this same thing? If so, do you think it was from your medicine or from the thyroid condition itself?

I'm not able to get much information out of my doctor, unfortunately!!
Posted on 05/28/08, 08:34 pm
17 Replies | Most Recent Add Your Reply
Reminder: This is a support group for Hyperthyroidism. We trust you will do your best to remain positive and helpful. For more information, see our rules of the road.

You may also create your own Member Groups where you can moderate the discussion.
Comment:
Email me when others reply to this topic help
View More Posts Ignore
Reply #1 - 05/29/08  5:18am
" I get a lot of muscle aches and pains, I tend to find I can't do a lot of physical labour. I particularly notice it with things like gardening, (not necessarily anything too taxing). I'm quite a big guy in reasonable shape, so not something I've ever really found before the Hyperthyroidism.

My opinion, it's part of the condition. In the UK the NHS tend to use Carbimazole (which is what I take), so it's a side effect of both drugs (although they are similar I believe). I could be wrong......

Best wishes,

Steve. "
View More Posts Ignore
Reply #2 - 05/29/08  10:03am
" Hi aoneill0825,
I had a horrible reaction to Methimazole. Besides the hives/rash I had horrible muscle pain. There nights that I woke up in so much pain such arm, legs, thighs, shoulder. Once I switched to the PTU I feel so much better and no muscle aches. So I am a true believer that methimazole causes muscle pain since I never had such horrible aches before I started taking methimazole.
You can go to the Grave's disease support group here and check out the same problems people are having. You are definitely not alone. Take care, good luck to you.
mb "
View More Posts Ignore
Reply #3 - 05/30/08  9:27pm
" Thank you both for your replies. I am thinking it is joint pain, but I cannot tell for sure. It seems to be happening in my wrists, ankles, and just the other day my hips. It's mostly my wrists though.

It's the strangest thing. I will get these awful charley horse like cramps that last for about 24 hours and leave that hand or foot completely useless.. And then, out of nowhere, it goes away. And it's like it never happened!

Is this how it felt to you guys? "
View More Posts Ignore
Reply #4 - 05/31/08  5:26pm
" I have had muscle and joint pains for years. I have had RAI and although my bloods are within "normal" range and I am not on any medication I still have muscle cramps, tingle and aching in my joints. Could it be that it is part of the thyroid condition and not the meds? I have Graves Disease. "
View More Posts Ignore
Reply #5 - 06/01/08  11:11pm
" I have Graves and when I was over medicated and went HYPO, I was in excrutiating pain in my legs and hip joints. I have aches when I do a lot of physical activity. I think its just linked to my disease, Not sure....hope this helps! "
View More Posts Ignore
Reply #6 - 06/04/08  11:52am
" I believe its the graves. I went undiagnosed for about 2 years. I was very athletic and in very good physical condition. Over that period of time I developed muscle and joint aches aches and my endurance became much less. I thought it was age, menopause and the emotional turmoil I was going through at that time. I've been on PTU now for 7 months and my numbers are considered normal. I still suffer from muscle and joint aches. My arm, wrist and leg muscles are effected the most. I have to wear wrist braces every night. I tried to walk up 2 sets of stairs yesterday and my leg muscles ached so bad I had to take a break halfway up. I still get tired easily and my heart acts up when I over do it. This really sucks, Ive had to change my way of doing things to accomodate this disease. Will it always be this way...I dont know...I sure hope not...I dont think anyone including the docs know. I think its something we have to be ready to live with. "
View More Posts Ignore
Reply #7 - 06/04/08  6:56pm
" I just got put on Methimazole, how long were you guys on the medication before you starting having the muscle cramps and pain in the joints? "
View More Posts Ignore
Reply #8 - 06/05/08  1:16pm
" I believe, I started having muscle pain after two weeks of starting the methimazole, but don't worry everybody is different so in the name of Jesus you won't have any. "
View More Posts Ignore
Reply #9 - 06/06/08  3:22am
" I started getting the joint pains about 2-3 weeks after I started the medication, and it has progressively become worse over the last 2 months. I talked to the Endo today, and she is changing me to PTU...but doesn't believe the joint pain is caused by the Methimazole! WHATEVER...if it didn't start until after I started the meds, more than likely it is the meds! We will see if it goes away with the PTU, and I will update everyone!

Today my hip is really bothering me and my right hand has been cramped for about 24 hours now. I am only 28, and I feel like I am falling apart! "
View More Posts Ignore
Reply #10 - 07/02/08  10:11pm
" I wanted to give everyone who is interested an update. I had my doctor change my medicine to PTU about 4 weeks ago. I have not had one joint or muscle pain since then! I am so excited about this. I was getting miserable and so worried that something else was wrong...and it was the medicine all along.

My thyroid levels are back to normal now, so I am also excited about that. I have to continue taking the PTU for another year approximately...according to my Endo. "

First | Previous | Page: 1 2 | Next | Most Recent Add Your Reply
Advertisement


More From Around the Web